Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Symptoms of bladder infection, urgency to urinate, itching. Taking trimethoprim. History of IBS. Causes?

I recently had symptoms of a bladder infection , my doctors was closed so i phoned the doctors hotline in my area. He prescribed me Trimethoprim . I took it for 3 days. I still have the urgency to urinate but it no longer hurts. However now i have terrible itching deep in my vagina . I also suffer from IBS which i understand may be causing my need to pee . Is this itching due to the Trimethoprim?
Asked On : Fri, 1 Mar 2013
Answers:  1 Views:  104
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for writing to us.

Firstly, the gastrointestinal tract and the urinary tract are two different systems all together. Yes, the irritation caused during IBS can result in inflammation of the gut and put some pressure on the bladder, making you feel like you need to urinate, but this will not be that severe.

Next, if you are experiencing the itching, this is an infection for sure. If the Trimethoprim is not helping, please visit your doctor. The possible cause could be that you are resistant to trimethoprim, in such a scenario a different antibiotic will have to be prescribed to you.

The itching is most probably due to the itching, but an allergic reaction the trimethoprim can also cause itching/rash like reaction, but I doubt this could be the reason due to the location of the itching.

I hope this information helps. Do write back to me for any further information.

Best wishes.
Answered: Fri, 1 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor